Tornadoes · United States · Pennsylvania · 2012

EF0 tornado, Adamsville, Pennsylvania, June 1, 2012

This EF0 tornado ran 0.0 miles across York County on June 1, 2012, touching down at 4:32 PM EDT and reaching 25 yards wide. It killed nobody, and did $25,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
June 1, 2012
Touchdown
4:32 PM EDT (20:32 UTC)
Path length
0.0 miles (0.1 km)
Path width
25 yards (23 m)
Deaths
0
Injuries
0
Property damage
$25,000
County
York County
Touchdown point
39.859, -76.622
Lift-off point
39.859, -76.622
Record number
1206011432-01

What the Weather Service recorded

Strongly forced ascent associated with an upper level trough and surface cold front produced a fast-moving line of low-topped thunderstorms along the spine of the Appalachians during the afternoon. As the front crossed the Alleghenies during the late afternoon and interacted with greater instability east of the mountains, more vigorous storm development was observed with intense bowing/squall line segments producing widespread thunderstorm wind damage as they accelerated eastward through the central mountains into the ridge and valley region. Multiple reports of wind damage were verified with an isolated spin-up/gustnado confirmed in southern Clearfield County. ||To the south and east of the advancing cold front, an enhanced but focused tornado threat evolved near a developing frontal wave and attendant warm front/triple point. |As the warm front lifted northward from the Baltimore/Washington D.C. area into south-central and southeastern Pennsylvania, the convective environment become very favorable for tornadoes as very strong low level wind shear overspread the area. Several rotating storm signatures were observed via radar with two weak (EF0) tornadoes confirmed in Bedford and York Counties.

A National Weather Service survey team concluded that a tornado briefly touched down in North Hopewell Township in southern York County, about 2 miles north of the town of Winterstown during the afternoon of Friday, June 1. Damage was confined to one property on Lists Road, near the intersection of Route 24, where an entire roof was lifted off a single story home, and one tree was damaged. Although damage from the tornado was limited, strong video and photographic evidence was available to support the tornado. Maximum winds were estimated at 70 mph, making this an EF0. There were no injuries or fatalities.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:02 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the tornado touched down at Jun 1, 3:23 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 1, 3:23 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT FRI JUN 1 2012

.SYNOPSIS...
A VIGOROUS UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW PRESSURE
SYSTEM WILL LIFT NORTHWARD THROUGH THE UPPER OHIO VALLEY AND
BECOME VERTICALLY STACKED OVER THE UPPER GREAT LAKES TONIGHT.
BROAD SOUTHERLY FLOW WILL TRANSPORT DEEP MOISTURE INTO THE REGION
AHEAD OF THE TRAILING COLD FRONT...WHICH WILL BRING MODERATE TO
HEAVY SHOWERS AND THUNDERSTORMS AS IT CROSSES THE REGION EARLY
TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE PRIMARILY OVER THE
SOUTHERN HALF OF THE AREA. THE UPPER LEVEL LOW WILL BECOME ANCHORED
NEAR THE NEW ENGLAND COAST DUE TO STRONG HIGH LATITUDE BLOCKING IN
THE NORTH ATLANTIC...ENSURING NEAR TO BELOW NORMAL TEMPERATURES FOR
THE FIRST WEEK OF JUNE...ALONG WITH A CHANCE OF DAILY SHOWERS.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
TOR WATCHES 332 AND 333 FOR SCENT PENN RECENTLY ISSUED...AND LOW-
TOPPED STORMS NEAR...AND JUST TO THE NORTH OF THE SFC WARM FRONT
ARE QUICKLY ACQUIRING ROTATION GIVEN THE STRONG LLVL SPEED AND
DIRECTIONAL SHEAR. EVEN ANOMALOUSLY LOW-TOPPED STORMS POSE A
TORNADO THREAT IN THE LOW LCL ENVIRONMENT ACROSS SRN PENN OVER THE
NEXT FEW HOURS. THESE FAVORABLE CONDITIONS FOR INCREASING TSRA
INTENSITY WITH AN ISOLATED TORNADO THREAT WILL SPREAD NE LATE THIS
AFTERNOON INTO THIS EVENING.

TOR WATCHES REMAIN IN EFFECT UNTIL 9 PM.

PREVIOUS MIDDAY DISCUSSION FOLLOWS...

SFC WARM FRONT AT 16Z WAS RACING NWD ALONG THE I-95 CORRIDOR IN
ERN VA /WHERE TEMPS WERE CLIMBING INTO THE LOWER 80S. THE FRONT
WAS NOSING ITS WAY MORE SLOWLY TO THE NORTH ACROSS THE NWRN PART
OF VA WHERE THICKER CLOUDS AND NUMEROUS SHRA WERE HOLDING TEMPS IN
THE U60S AND LOWER 70S.

15Z LAPS SFC BASED CAPE HAS REACHED 800-1200 J/KG IN THE KDCA
AREA...WHILE INSTABILITY NEAR AND TO THE NORTH OF THE MASON/DIXON
LINE IS STILL HIGHLY ELEVATED. THIS IS CONFIRMED BY THE FEW TCU
MIXED WITH ACCAS OUT OUR WINDOW TO THE SOUTH OVER THE PAST
HOUR...WITH THEIR BASES AT 5-6 KFT AGL /ABOVE THE COOLER...STABLE
NEAR SFC LAYER/.

LATEST HIGH RES...4KM NAM SHOWS 2 MODES OF STG TO POTENTIALLY SVR
TSRA DEVELOPING ACROSS THE SOUTHERN AND FAR WRN PORTIONS OF THE
CWA LATE THIS AFTERNOON AND CONTINUING INTO TONIGHT.

THE FIRST CONCERN WILL BE MORE DISCRETE CELLS OR SMALL LINE
SEGMENTS TRACKING QUICKLY NEWD ABOVE THE SFC WARM FRONTAL BOUNDARY
JUST TO THE NORTH OF THE PENN/MD BORDER IN THE 21-00Z PERIOD.

HIGH 0-1KM EHI OF 1.5-2.5 M2/S2 IN THIS AREA WILL SUPPORT ROTATING
UPDRAFTS AND THE POTENTIAL FOR ISOLATED TORNADOES FROM THE LAURELS
TO THE WRN LOWER SUSQ VALLEY.

THE SECOND...AND MUCH LARGER SCALE FEATURE WILL BE A DEVELOPING
SQUALL LINE/QUASI-NCFRB TYPE FEATURE THAT WILL SWEEP STEADILY TO
THE NORTHEAST AT 25-30KTS UP THE OHIO RIVER VALLEY. THIS LINE WILL
LIKELY DEVELOP SOME DISTINCT BOW FEATURES AS IT HEADS INTO THE
BETTER LLVL DIRECTIONAL SHEAR ENVIRONMENT AND INTERACTS WITH THE
NEARLY EAST/WEST WARM FRONTAL BOUNDARY OVER THE SRN TIER OF PENN.

MAX TEMPS /IN THE U60S NW...TO U70S IN THE SE/ WILL BE REACHED
VERY LATE TODAY /OR EVEN THIS EVENING ACROSS THE NRN PARTS OF THE
CWA/ RIGHT AHEAD OF THE CFRONT.

WILL BE KEEPING A WATCHFUL EYE ON THE RADAR OVER THE NEXT SEVERAL
HOURS ACROSS THE LAURELS AND FAR SCENT COUNTIES OF PENN...AS ANY
LOW-TOPPED TSRA THAT CAN DEVELOP/OVERRUN THIS BOUNDARY WILL BE
CAPABLE OF QUICKLY ATTAINING ROTATING FROM THE STRONG LLVL SPEED
AND DIRECTIONAL SHEAR.

THE BACK EDGE OF THE AFOREMENTIONED THICKER CLOUDS WILL MOVE OVER
BEGINNING BETWEEN 20-21Z...AND THE POTENTIAL FOR SEVERE TSRA WILL
GRADUALLY BECOME CONCENTRATED ACROSS THAT REGION BY THIS
EVENING...NEAR THE INTERSECTION OF THE APPROACHING
CFRONT/DEVELOPING TRIPLE POINT SFC LOW.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 AM SATURDAY/...
THE FRONT SHOULD BE CLEAR OF THE EASTERN ZONES BY SUNRISE ON SAT
AS THE SYSTEM BECOMES VERTICALLY STACKED OVER NORTHERN ONTARIO.
EARLY FOG OR STRATUS MAY COVER THE REGION SAT AM...BUT THE WESTERLY
WINDS PICK UP QUICKLY. 8H TEMPS WILL START THE DAY ABOUT 2C OVER
NWRN PA. THE STRONG EARLY JUNE SUNSHINE WILL HEAT AND MIX THE TEMPS
AND CAUSE THEM TO RISE ON A STEEP LOW LEVEL LAPSE RATE. WILL PLAY IT
MORE-CLOUDY IN THE NW WITH LOTS OF LOW LEVEL MOISTURE AND THE STEEP
LAPSE RATES TO CAUSE STRATOCU. DOWNSLOPING IN THE SE WILL LEAD TO
LESS CLOUD COVERAGE...BUT WILL KEEP P/S FOR CLOUD COVER.
SFC BOUNDARY HANGS CLOSE TO OUR NERN ZONES THROUGH THE DAY...BUT
SHOWERS ASSOCD WITH IT SHOULD REMAIN TO THE NE. HOWEVER...ADDITIONAL
SPOKES OF VORTICITY WILL ROTATE THROUGH DURING THE DAY AND THE
UPSLOPE INTO THE WRN MTS IN THE POST-FRONTAL FLOW WILL CREATE SCT
SHRA - MAINLY N OF I-80. MAX TEMPS WILL BE 5-10F BELOW NORMALS SAT.
EXPECT VERY SIMILAR WEATHER FOR SUNDAY...AS THE STACKED LOWS
PROPAGATE INTO NEW ENGLAND/ACROSS UPSTATE NY. WHILE 8H TEMPS DO NOT
GET ALL THAT COLD ON SUNDAY...THE DYNAMICS WILL BE CLOSER AND
PROVIDE LIFT TO MOISTURE WRAPPED IN OFF THE NRN ATLANTIC AND THE
GREAT LAKES. WILL CONTINUE 20-30 POPS SAT NIGHT AND RAMP THEM UP
INTO THE HIGH CHC TO HIGH LIKELY RANGE BY SUNDAY AFTN AS THE UPPER
LOW GETS CLOSE. THE DRYING WRLY FLOW WILL BRING DEWPOINTS INTO THE
40S AND PWATS REMAIN AT OR BELOW NORMAL. MINS SUN MORNING WILL BE
ABOUT 5F BELOW NORMALS UNDER CLOUDS AND LIGHT WEST WINDS. MINS WILL
BE KEPT UP NEAR NORMALS MON AM WITH A STRONGER WNW SFC FLOW
OVERNIGHT AND SOME CLOUDS...ESP IN THE NRN HALF OF THE AREA.

&&

.LONG TERM /SATURDAY THROUGH FRIDAY/...
A STRONG NEGATIVE NORTH ATLANTIC OSCILLATION /NAO/ IS PROJECTED
TO CONTINUE AND HELP SUPPORT/ANCHOR A CLOSED UPPER LOW OVER THE
NORTHEAST STATES AND CANADIAN MARITIMES THIS PERIOD. THIS PATTERN
WILL FAVOR NEAR TO BELOW NORMAL TEMPERATURES WITH OCCASIONAL
ROUNDS OF SHOWERS AS DISTURBANCES ROTATE AROUND THE WEST-SIDE OF
CYCLONIC/NW FLOW ALOFT.

HIGHEST CHC OF SHOWERS AND PERHAPS A THUNDERSTORM WILL BE
SUNDAY...BUT THERE WILL BE NEARLY A DAILY CHC INTO THU.

TEMPS WILL AVERAGE BELOW NORMAL FOR MUCH OF THE WEEK...GIVEN
ABNORMALLY LOW HEIGHTS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
STRENGTHENING SFC LOW WILL LIFT NWD ACROSS THE EASTERN GLAKES OVER
THE NEXT 24 HRS...DRAGGING A STRONG COLD FRONT ACROSS CENTRAL PA.
DEEP MSTR TRANSPORT AHEAD OF THIS FRONT WILL COMBINE WITH AMPLE
LARGE SCALE LIFT WILL PRODUCE NMRS SHOWERS AND SCT TSRA THRU THIS
EVENING. SOME OF THE STORMS MAY BE SEVERE.

OCNL MVFR WITH LWR CIGS AND VIS RESTRICTIONS LKLY AROUND COLD
FROPA THROUGH EARLY TONIGHT. ADDED TSRA TO TAFS AS COSPA DATA
INDICATES SIGNIFICANT CONVECTIVE DEVELOPMENT IS LKLY. WND SHFT TO
THE WSW AFT 06Z...WITH LOW MVFR/IFR CIGS PERSISTING INTO SAT
ACROSS THE WRN MTNS /BFD AND JST/.

OUTLOOK...
SAT...AM LOW CIGS POSSIBLE W MTNS.
SUN-WED...SCT SHRA W/ MVFR CIGS PSBL...MAINLY AT JST AND BFD.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT/MARTIN/STEINBUGL
NEAR TERM...LAMBERT/MARTIN
SHORT TERM...DANGELO/MARTIN
LONG TERM...MARTIN/STEINBUGL
AVIATION...LAMBERT/MARTIN/EVANEGO
Hazardous weather outlook, Jun 1, 2:12 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
212 PM EDT FRI JUN 1 2012

PAZ037-041-042-046-051-053-021815-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-MONTOUR-COLUMBIA-
212 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING
THROUGH EARLY TONIGHT. LOCALIZED STRONG GUSTY WINDS...FREQUENT
LIGHTNING...AND LOCALLY VERY HEAVY RAIN WILL FALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ004>006-010>012-017>019-045-049-050-052-058-021815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-SOUTHERN CLINTON-UNION-SNYDER-
NORTHUMBERLAND-SCHUYLKILL-
212 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING.
LOCALIZED STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY
VERY HEAVY RAIN WILL FALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ024>028-033>036-056-057-059-063>066-021815-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
212 PM EDT FRI JUN 1 2012

...TORNADO WATCH 332 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO RELAY REPORTS OF WIND DAMAGE...HAIL...
AND FLOODED OR CLOSED ROADWAYS TO THE NATIONAL WEATHER SERVICE
USING STANDARD PROCEDURES.

LAMBERT

In the hours before

Special weather statement, Jun 1, 1:57 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
157 PM EDT FRI JUN 1 2012

PAZ026-035-036-011845-
FRANKLIN PA-FULTON PA-HUNTINGDON PA-
157 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FULTON...
SOUTHEASTERN HUNTINGDON AND WESTERN FRANKLIN COUNTIES...

AT 153 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLAYLICK...MOVING
NORTH AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT MERCERSBURG...FORT LOUDON...ST. THOMAS...FANNETTSBURG AND
WILLOW HILL.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 181
AND 201.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

LAT...LON 4024 7789 4017 7761 4014 7759 3972 7781
      3972 7806

FORECASTER: MARTIN
Special weather statement, Jun 1, 3:04 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
304 PM EDT FRI JUN 1 2012

PAZ036-056-063-011945-
CUMBERLAND PA-FRANKLIN PA-PERRY PA-
304 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN...PERRY AND
WESTERN CUMBERLAND COUNTIES...

AT 258 PM EDT...A STRONG THUNDERSTORM WAS NEAR ORRSTOWN...MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT NEWBURG...NEWVILLE...COLONEL DENNING STATE
PARK...LOYSVILLE AND NEW BLOOMFIELD.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 201 AND 217...I-81 BETWEEN
MILE MARKERS 23 AND 30.

THIS WILL ALSO IMPACT ROUTE 11.

LAT...LON 4004 7769 4044 7746 4050 7734 4043 7708
      4000 7754 3998 7766

FORECASTER: LAMBERT
Special weather statement, Jun 1, 3:29 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
329 PM EDT FRI JUN 1 2012

PAZ064-065-012030-
ADAMS PA-YORK PA-
329 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS AND YORK
COUNTIES...

AT 324 PM EDT...A STRONG THUNDERSTORM WAS NEAR LITTLESTOWN...MOVING
NORTHEAST AT 30 MPH.

THIS STORM WILL AFFECT HANOVER...ABBOTTSTOWN...THOMASVILLE...
WEIGELSTOWN...EMIGSVILLE AND YORK HAVEN.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 11 AND 32.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...STATE
ROAD 94...STATE ROAD 97.

LAT...LON 3972 7725 4018 7676 4017 7675 4013 7674
      4010 7669 4006 7666 4005 7658 4005 7653
      4000 7651 3971 7692

FORECASTER: EVANEGO/GRUMM

The surface observations

Thomasville/York (THV), 22 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Sterling radar (KLWX), 123 km away, was scanning. The volume nearest the touchdown began at 20:29 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2012 tornado in PennsylvaniaEvery tornado in Pennsylvania since 1950Warnings in force in Pennsylvania nowThe forecast where you are

The other tornadoes of June 1, 2012

25 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 12:29 PM EDTEF0Montgomery, MD0.6150$5,000
June 12:37 PM EDTEF0Montgomery, MD0.650$5,000
June 12:48 PM EDTEF0Carroll, MD0.4100$5,000
June 12:52 PM EDTEF1Howard, MD2.1200$5,000
June 13:09 PM EDTEF0Montgomery, MD0.575$50,000
June 13:21 PM EDTEF1Carroll, MD2.9150$200,000
June 14:29 PM EDTEF0Howard, MD1.6150$100,000
June 15:13 PM EDTEF0Okeechobee, FL0.920
June 15:18 PM EDTEF0Pasquotank, NC0.650
June 15:25 PM EDTEF1Westmoreland, PA4.8300$3.0 million
June 15:27 PM EDTEF0Prince George's, MD0.950$2,000
June 15:46 PM EDTEF0Anne Arundel, MD0.175$3,000
June 15:56 PM EDTEF1Harford, MD1.23002$300,000
June 16:18 PM EDTEF0Bedford, PA1.575$25,000
June 15:27 PM CDTEF0Brown, SD0.510
June 16:31 PM EDTEF1Allegany, MD1.1175$2,000
June 17:02 PM EDTEF0City of Petersburg, VA3.01505$175,000
June 17:06 PM EDTEF0Anne Arundel, MD6.6100$100,000
June 17:17 PM EDTEF0Hanover, VA1.8100
June 18:13 PM EDTEF1City of Hampton, VA3.2500$1.0 million
June 18:30 PM EDTEF0Queen Anne's, MD5.050$100,000
June 17:59 PM CDTEF0Clark, SD2.420
June 19:08 PM EDTEF0Northampton, VA0.775$3,000
June 18:48 PM CDTEF0Clark, SD0.510
June 19:14 PM CDTEF0Clark, SD0.610

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.